4th vaping death reported in Indiana, CDC narrows possible causes

File Image (Photo By Getty Images)

INDIANAPOLIS, Ind. — The Indiana State Department of Health (ISDH) has reported another death related to vaping.

This brings the total number of vaping-related deaths in Indiana to four since September 6.

The news comes in the wake of a breakthrough in research reported by the US Centers for Disease Control and Prevention (CDC) officials last week.

The CDC announcement said Vitamin E acetate, in combination with THC, may be to blame for a national outbreak of e-cigarette-related lung injuries that’s linked to dozens of deaths.

“This does not rule out other possible ingredients. There may be more than one cause,” added a CDC official.

The CDC has developed a webpage that has resources for the public, healthcare providers and health departments.

The ISDH said the majority of the cases have been reported among people aged 16-29, with symptoms including:

  • Cough, shortness of breath or chest pain
  • Nausea, vomiting or diarrhea
  • Fatigue, fever or abdominal pain

The CDC says people should consider refraining from vaping, especially with products including THC. Those who vape nicotine to quit cigarette smoking should not return to cigarettes.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Notice: you are using an outdated browser. Microsoft does not recommend using IE as your default browser. Some features on this website, like video and images, might not work properly. For the best experience, please upgrade your browser.